Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Have bouts of PVC. Taking Metoprolol succinate and Propranolol. Get delayed heart beat. Effect of medicines?

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
I have had bouts of PVC in the past and have been taking 47.5 mg of extended release Metoprolol succinate twice daily for years, but switched to 40 mg of Propranolol twice daily a couple of days ago, thinking that it and the Metoprolol were equivalent in effect, but I have noticed my PVC to be acting up a little more frequently. I'll get a delayed heartbeat or an out-of rhythm one more often now than before. I am self-medicating and I am the one that switched to Propranolol without asking my doctor, because a relative of mine got a much cheaper batch of it than the Metaprolol succinate costs me here in Korea, but now I am wondering if the Propranolol is as effective for PVC as the Metoprolol. Thank you for your consideration.
Posted Sat, 27 Jul 2013 in Heart Rate and Rhythm Disorders
Answered by Dr. Ram Choudhary 45 minutes later
Welcome to healthcare Magic!
Self medication is a universal act of irresponsibility by which people try to shortcut the doctor's fees or the cost of treatment.
Many land up in serious health hazards.
Your doctor has done a commendable job by prescribing the right medicines. I do not know what to say about you but you are really endangering your life.
Metoprolol is a very effective drug for the PVC, propranolol is also a beta-blocker and cheaper than metoprolol but is from a different subclass of beta blockers and has been known to cause many adverse effects.
You should always follow the doctor's order to be on safer side.
I hope the advise would be informative and useful for you.
Take Care!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor